Virginia, 2009Hail and Damaging Wind in Virginia, May 29, 2009
May 29, 2009 · NWS AKQ · 7 events in 4 counties and zones
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of south central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of south central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 29, 1:54 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, May 29, 1:54 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 PM EDT FRI MAY 29 2009
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING...THEN MOVE OFF
THE COAST LATE TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY INTO SUNDAY. A WEAK FRONT PUSHES THROUGH THE REGION
SUNDAY MORNING. HIGH PRESSURE WILL SLIDE OFF THE COAST MONDAY
INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HTG/MOD INSTABILITY ACRS FA...DP LYRD SW FLO IN PLC...JET DYNAMICS
FM NRN PART OF FA ON NEWD. WATCHING DVLPG (SCTD) CNVTN OVR WRN
VA...CVRG TO CNVTN HERE DIFFICULT TO PINPOINT ATTM. MDLS SUGG THAT
DVLPMNT OF SGFNT AREA OF CNVTN OCCURS FM MID TO LT EVE HRS...FM
LWR MD ERN SHR TO SCNTRL VA...ON TO THE E. WL INCLD ENHANCE SVR
WORDING FOR SVR WATCHES 314/315 THROUGH ERY/MID EVE HRS. ALL
AREAS WL HV SCTD CHCS...CONCERNED OVR LCLLY HVY RAINFALL.
TRANSITION OF PCPN TO THE CST LTR TNGT W/ SFC CDFNT. LWRG DWPTS
BEGIN TO SPRD INTO FAR WRN SXNS AFT MDNGT. LO TEMPS 60S TO ARND
70.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
WK SFC HI PRES SLIDES ACRS FA (LT) SAT NGT/SUN MRNG. MDLS SUGG
SCNDRY/DRY PUSH FM THE NW FM LTR SAT THROUGH SUN. LMTD SUPPORT FOR
ANY PCPN...SO WL GO JUST CLR/PCLDY THRUT. BY MON...SFC HI PRES
OFFSHR...LLVL FLO TURNS FM E TO SSE. WL HV TO WAIT AND SEE IF ANY
MSTR WOULD SPRD INLAND/NWD INTO RGN MON AFTN.
HI TEMPS SAT/SUN IN THE 70S TO M80S...L70S TO L80S MON. COMFY
NGTS...W/ LO TEMPS SAT NGT IN THE 50S TO L60S...THEN FM THE 40S TO
U50S SUN NGT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT A RETURN TO MORE DRIER...SUMMERLY LIKE WEATHER FOR AT LEAST
THE BEGINNING OF NEXT WEEK. RETURN FLOW BEHIND THE LAST FROPA ON
SUN TURNS SOUTHERLY BY MON AFTN WITH SURFACE HIGH PRES FROM THE
SOUTHERN STATES BEGINNING TO TAKE OVER AS THE DOMINANT FEATURE. THIS
HIGH BEGINS TO MOVE OFFSHORE ON MONDAY EVENING WHERE IT PARKS ITSELF
AS A BERMUDA-LIKE HIGH...ALLLOWING S/SW FLOW TO INFILTRATE OVER THE
REGION, BRINGING HIGH TEMPS 8-12 DEGREES ABOVE CLIMO NORMAL ON
MON/TUE. BY WED EXPECT A RETURN TO MORE CLIMO NORMAL TEMPS AS AS A
BACKDOOR COLD FRONT SLOWLY APPROACHES FROM THE NORTH. THE GFS AND
EURO APPEAR TO BE EQUALLY PROGRESSIVE WITH THIS FEATURE, ALONG IWHT
LOTHER LONG RAINGE GUIDANCE. BASED ON DECENT MODEL CONTINUITY BEEFED
UP POPS IN DURING THE AFTNS OF WED-FRI TO 30-40 PERCENT WITH
THUNDERSTORMS MENTIONED IN THE GRIDS BASED ON THE MODERATE TO HIGH
INSTABILITY INDICATED.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHWRS AND TSTMS DVLPNG AHEAD OF A COLD FRONT THAT WILL PUSH THRU OUR
FCST AREA THIS EVE. FIRST ROUND OF SHWRS/TSTMS DVLPNG ALG A LINE
FROM CHO TO JUST WEST OF DAN...COVERAGE AND TIMING MAIN PROBLEM SO
HAVE CB IN ALL SITES WITH FIRST SITES AFFECTED RIC AND SBY. CHNC OF
RA LINGERS ALG CST UNTIL FRONT PUSHES OFFSHORE LATER TONIGHT.
AFTER THE FRONT MVS THROUGH TONIGHT...SKIES WILL CLEAR AND DRIER
AIR FINALLY MEANS LITTLE/NO THREAT OF LOW CLOUDS/FG OVERNIGHT.
CONDS REMAIN VFR ON SAT AND SUN.
&&
.MARINE...
A FRONT MVS OVER THE WATERS THIS EVENING...SHIFTING WINDS TO THE
WEST AND THEN EVENTUALLY NORTH BY MID MORNING ON SAT. PRES GRAD IS
NOT VERY IMPRESSIVE WITH THIS FEATURE...SO CONDS SHOULD REMAIN BELOW
SMALL CRAFT CRITERIA...WITH WINDS HIGHEST AROUND 15 KTS.
SPEEDS REMAIN 10 KT OR LESS FOR THR REST OF THE WEEKEND...ALTHOUGH
DIRECTIONS WILL AGAIN BE SHIFTING AROUND DUE TO ANOTHER WEAK FRONT
MVG THROUGH THE AREA ON SUNDAY. NO FLAGS ANTICIPATED THROUGH AT
LEAST MID WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...SMF
AVIATION...CY
MARINE...SMF
Hazardous weather outlook, May 29, 3:08 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT FRI MAY 29 2009
ANZ631>633-NCZ012>017-030>032-102-VAZ060-065>068-070-079>082-084-
086>098-100-302015-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
408 PM EDT FRI MAY 29 2009
...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR
NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ630-MDZ021>025-VAZ048-049-061>064-069-071>078-083-085-099-302015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-DORCHESTER-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-FLUVANNA-LOUISA-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
NEW KENT-MIDDLESEX-ACCOMACK-
408 PM EDT FRI MAY 29 2009
...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ650-652-654-656-658-302015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
408 PM EDT FRI MAY 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 29, 2:31 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT FRI MAY 29 2009
VAZ065>067-292030-
LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-
331 PM EDT FRI MAY 29 2009
...A LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN LUNENBURG AND
MECKLENBURG COUNTIES...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF STRONG THUNDERSTORMS FROM 14 MILES WEST OF
VICTORIA TO 30 MILES SOUTHWEST OF CHASE CITY...OR FROM KEYSVILLE TO
11 MILES NORTHWEST OF VIRGILINA...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
VICTORIA AROUND 410 PM EDT...
KENBRIDGE AROUND 430 PM EDT...
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND OTHER
POOR DRAINAGE AREAS.
ALB
Special weather statement, May 29, 3:28 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT FRI MAY 29 2009
VAZ060-062-063-065>071-079-080-292130-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND
VA-HANOVER VA-HENRICO VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
428 PM EDT FRI MAY 29 2009
...SCATTERED THUNDERSTORMS MOVING INTO CENTRAL AND SOUTH CENTRAL
VIRGINIA...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS FROM GOOCHLAND TO 16 MILES
SOUTHWEST OF CHASE CITY...OR FROM GOOCHLAND TO 9 MILES NORTHEAST OF
VIRGILINA...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR... OILVILLE AROUND 435 PM EDT...
RUBERMOUNT AROUND 440 PM EDT...
JOHNSONS SPRINGS AROUND 445 PM EDT...
CENTERVILLE AROUND 450 PM EDT...
THE FALLS AROUND 455 PM EDT...
WILBURN AROUND 500 PM EDT...
WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
OTHER POOR DRAINAGE AREAS.
ALB
Special weather statement, May 29, 3:48 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT FRI MAY 29 2009
VAZ049-292145-
LOUISA VA-
448 PM EDT FRI MAY 29 2009
...STRONG THUNDERSTORM MOVING INTO LOUISA COUNTY...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF LOUISA...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR WALDROP...AND...BOSWELLS TAVERN
AT 455 PM EDT...GREEN SPRINGS AT 510 PM EDT...TREVILIANS AT 515 PM
EDT...VAWTER CORNER AT 525 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
SMF
Special weather statement, May 29, 4:14 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT FRI MAY 29 2009
MDZ021-022-292200-
DORCHESTER MD-WICOMICO MD-
514 PM EDT FRI MAY 29 2009
...STRONG THUNDERSTORM MOVING INTO NORTHERN DORCHESTER COUNTY...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HURLOCK...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ELDORADO...AND...BROOKVIEW AT 525 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
SMF
Thunderstorm Wind, Mecklenburg
- When
- May 29, 4:18 PM EST
- Where
- Mecklenburg County, 2.22 mi E of Redlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.630, -78.210
Trees and power lines were downed at the intersection of US 1 and Highway 903.
Hail, Suffolk (C)
- When
- May 29, 8:40 PM EST
- Where
- Suffolk (C) County, 2.07 mi S of Holland
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.650, -76.770
Nickel size hail was covering the ground on Trumpet Drive near Dutch Road and US 58 intersection.
Hail, Suffolk (C)
- When
- May 29, 8:55 PM EST
- Where
- Suffolk (C) County, Elephant Fork
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.750, -76.580
Quarter size hail was covering the ground at a shopping center off Main Street in Downtown Suffolk.
Hail, Suffolk (C)
- When
- May 29, 8:57 PM EST
- Where
- Suffolk (C) County, 0.89 mi SW of Kilby
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -76.630
Quarter size hail was reported in Kilby Shores section of Suffolk.
Hail, Chesapeake (C)
- When
- May 29, 9:03 PM EST
- Where
- Chesapeake (C) County, 0.55 mi E of Boone
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.830, -76.420
Quarter size hail was reported on Elizabeth Harbor Drive just northwest of the Chesapeake Square Mall.
Hail, Virginia Beach (C)
- When
- May 29, 9:30 PM EST
- Where
- Virginia Beach (C) County, 0.88 mi NE of Greenwich
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -76.190
Quarter size hail was reported near Newtown Road and Greenwich Road.
Hail, Virginia Beach (C)
- When
- May 29, 9:30 PM EST
- Where
- Virginia Beach (C) County, 1.38 mi N of Lynnhaven
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.850, -76.070
Quarter size hail was reported in the Aragona section of Virginia Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 29, 2009$30,000 · 1.75 in hail · 15 events
- Damaging Winds in Maryland, May 29, 2009$50,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in Delaware, May 29, 2009$40,000 · 1 in hail · 3 events
- Strong Wind in Nevada, May 29, 2009$35,000 · 1 event
- Hail and Damaging Winds in Georgia, May 29, 2009$16,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Virginia, May 29, 2009$14,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Maryland, May 29, 20091.25 in hail · 17 events
- Hail and Damaging Winds in Maryland, May 29, 2009$3,000 · 1.75 in hail · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 200965 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 29, 20090.75 in hail · 9 events
- Hail in South Carolina, May 29, 20091.25 in hail · 8 events
- Hail and Damaging Wind in Florida, May 29, 2009$5,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174654, 174655, 174656, 174657, 174658, 174659, 174660.